Alert archive / Georgia / Wind Chill Advisories in 2015
Wind Chill Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this wind chill advisory at Jan 7, 2015, 3:37 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Jan 8, 2015, 2:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 3:37 AM EST (08:37 UTC)
- In effect from
- Jan 8, 2015, 2:00 AM EST
- Expired
- Jan 8, 2015, 11:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2537 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS42 KCHS 070837 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 337 AM EST WED JAN 7 2015 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 071700- /O.NEW.KCHS.WC.Y.0001.150108T0700Z-150108T1600Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 337 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY. * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. * WIND CHILL READINGS...5 TO 10 DEGREES ABOVE ZERO. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$ GAZ117-119-139-141-SCZ048>051-071700- /O.NEW.KCHS.WC.Y.0001.150108T0700Z-150108T1600Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 337 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY. * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INCLUDING THE CHARLESTON...BEAUFORT AND SAVANNAH METRO AREAS. * WIND CHILL READINGS...8 TO 12 DEGREES ABOVE ZERO. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$ JRL
5 follow-up statements
036 WWUS42 KCHS 071614 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1114 AM EST WED JAN 7 2015 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 080015- /O.CON.KCHS.WC.Y.0001.150108T0700Z-150108T1600Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1114 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. * WIND CHILL READINGS...5 TO 10 DEGREES ABOVE ZERO. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$ GAZ117-119-139-141-SCZ048>051-080015- /O.CON.KCHS.WC.Y.0001.150108T0700Z-150108T1600Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 1114 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INCLUDING THE CHARLESTON...BEAUFORT AND SAVANNAH METRO AREAS. * WIND CHILL READINGS...8 TO 12 DEGREES ABOVE ZERO. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
523 WWUS42 KCHS 072050 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EST WED JAN 7 2015 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 080500- /O.CON.KCHS.WC.Y.0001.150108T0700Z-150108T1600Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 350 PM EST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. * WIND CHILL READINGS...5 TO 10 DEGREES ABOVE ZERO. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$ GAZ117-119-139-141-SCZ048>051-080500- /O.CON.KCHS.WC.Y.0001.150108T0700Z-150108T1600Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 350 PM EST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INCLUDING THE CHARLESTON...BEAUFORT AND SAVANNAH METRO AREAS. * WIND CHILL READINGS...8 TO 12 DEGREES ABOVE ZERO. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
469 WWUS42 KCHS 080222 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 922 PM EST WED JAN 7 2015 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 081030- /O.CON.KCHS.WC.Y.0001.150108T0700Z-150108T1600Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 922 PM EST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. * WIND CHILL READINGS...AS LOW AS 5 ABOVE. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$ GAZ117-119-139-141-SCZ048>051-081030- /O.CON.KCHS.WC.Y.0001.150108T0700Z-150108T1600Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 922 PM EST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INCLUDING THE CHARLESTON...BEAUFORT AND SAVANNAH METRO AREAS. * WIND CHILL READINGS...AS LOW AS 6 ABOVE. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
256 WWUS42 KCHS 080856 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 356 AM EST THU JAN 8 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-081600- /O.CON.KCHS.WC.Y.0001.000000T0000Z-150108T1600Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 356 AM EST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * LOCATIONS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. * WIND CHILL READINGS...AS LOW AS 5 ABOVE. * TIMING...THROUGH MID TO LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
622 WWUS42 KCHS 081551 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1051 AM EST THU JAN 8 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-081700- /O.EXP.KCHS.WC.Y.0001.000000T0000Z-150108T1600Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1051 AM EST THU JAN 8 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... WIND SPEEDS ARE DIMINISHING THIS MORNING...AND WIND CHILL VALUES ARE RISING. THE ADVISORY WILL THUS BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 1:20 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 7, 1:20 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
120 AM EST WED JAN 7 2015
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH THE REGION LATE
TODAY...FOLLOWED BY VERY COLD HIGH PRESSURE TONIGHT THROUGH
FRIDAY. HIGH PRESSURE WILL PREVAIL NORTH OF THE REGION SATURDAY
THROUGH EARLY NEXT WEEK...WHILE A TROUGH OF LOW PRESSURE DEVELOPS
ALONG THE COAST.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A BROAD MID AND UPPER LEVEL TROUGH ROTATING AROUND LOW PRESSURE
IN EASTERN CANADA WILL AMPLIFY FURTHER TONIGHT AS AN IMPRESSIVE
SHORT WAVE DIGS THROUGH THE GREAT LAKES AND UPPER MIDWEST. THIS
WILL SEND THE ARCTIC COLD FRONT TOWARD OUR REGION FROM THE NW AS A
MASSIVE 1060-ISH HIGH BUILDS BEHIND THE FRONT OUT OF THE WESTERN
CANADIAN PROVINCES.
OTHER THAN SOME JET STREAM CIRRUS CLOUDS THIS EVENING...SKIES WILL
BE CLEAR TONIGHT AS COLDER AIR FILTERS IN AS THE SYNOPTIC FLOW
VEERS FROM WEST TO NW. THIS WILL LEAF TO LOWS IN THE LOWER-MIDDLE
30S FAR INLAND TO THE UPPER 30S-LOWER 40S CLOSER TO THE INTRA-
COASTAL AND THE BARRIER ISLANDS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
WEDNESDAY...THE ARCTIC FRONT WILL PUSH SOUTHEAST INTO THE REGION
DURING THE AFTERNOON HOURS...REPRESENTING THE LEADING EDGE OF
IMPRESSIVELY STRONG SURFACE HIGH PRESSURE ACROSS THE CENTRAL
UNITED STATES. UPPER LEVEL SHORTWAVE ENERGY WILL DESCEND TOWARD
THE EAST COAST AND HELP DRIVE THE FRONT OFFSHORE BY THE EVENING
HOURS. TEMPERATURES WILL PEAK IN THE LOW TO MID 50S AHEAD OF THE
FRONT BY EARLY AFTERNOON...THE COMBINED RESULT OF DOWNSLOPE FLOW
AND PRE-FRONTAL COMPRESSION WARMING EFFECTS...AS WELL AS SOME
CLOUD COVER ACCOMPANYING THE SHORTWAVE. VEERING WINDS IN THE WAKE
OF THE FRONT WILL QUICKLY INCREASE AND BECOME QUITE BREEZY...AS
THE GRADIENT TIGHTENS ON THE PERIPHERY OF HIGH PRESSURE AND A 30
TO 35 KT LOW LEVEL JET MOVES OVER THE SOUTHEAST STATES. STRONG
COLD ADVECTION WILL INTRODUCE A VERY COLD AND DRY AIR MASS INTO
THE REGION...AND WHEN COMBINED WITH WINDS 15 TO 25 MPH AND GUSTS
UP TO 30 MPH...SUGGESTS WIND CHILL ADVISORIES WILL BECOME
NECESSARY. TEMPERATURES WILL FALL INTO THE UPPER TEENS INLAND TO
THE LOW 20S NEAR THE COAST...WITH WIND CHILL VALUES BETWEEN 5 AND
15 DEGREES FOR MANY LOCATIONS.
THURSDAY...THE CENTER OF SURFACE HIGH PRESSURE WILL GRADUALLY
DESCEND TOWARD THE GULF COAST STATES AND SOUTHEAST REGION...WHILE
UPPER LEVEL FLOW EVENTUALLY BECOMES MORE ZONAL. WIND SPEEDS WILL BE
DIMINISHING AS THE GRADIENT RELAXES...WITH COLD ADVECTION LIKELY
ENDING BY MIDDAY. THE COLD AIR MASS WILL REMAIN IN PLACE DESPITE
THE WANING COLD ADVECTION AND FULL SUNSHINE...AND EXPECT
TEMPERATURES TO BE SUPPRESSED IN THE UPPER 30S FOR MOST LOCATIONS.
THESE HIGH TEMPERATURES WILL BE MORE THAN 20 DEGREES BELOW
SEASONAL NORMALS. NIGHTTIME LOW TEMPERATURES WILL BE THE RESULT OF
RADIATIONAL COOLING RATHER THAN COLD ADVECTION...AS SKIES REMAIN
CLEAR AND WINDS DIMINISH BELOW 5 OR 6 MPH INLAND. WILL ADVERTISE
TEMPERATURES FALLING INTO THE LOW TO MID 20S...WITH WIND CHILL
VALUES IN THE UPPER TEENS TO LOW 20S.
FRIDAY...HIGH PRESSURE WILL WEAKEN AS IT MOVES OFF THE COAST. LOW
LEVEL WINDS BECOME MORE WEST/NORTHWEST AS A RESULT...ALLOWING
TEMPERATURES TO MODERATE. EXPECT HIGH TEMPERATURES TO RANGE FROM
THE UPPER 40S INLAND TO THE LOW 50S SOUTHEAST GEORGIA COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WEAK COLD FRONT WILL DROP THROUGH FRIDAY NIGHT AS ANOTHER
EXPANSIVE HIGH PRESSURE SYSTEM BUILDS EAST...THEN SHIFTS OVER THE
NORTHEAST STATES LATER IN THE WEEKEND. A PERSISTENT WEDGE PATTERN IS
EXPECTED DURING THE WEEKEND INTO EARLY NEXT WEEK. THE UPPER PATTERN
WILL TREND TOWARD A BROAD LONGWAVE TROUGH WITH A SERIES OF SHORTWAVE
DISTURBANCES MOVING THROUGH THE SOUTHEAST UNITED STATES. A COASTAL
TROUGH SHOULD SETUP SATURDAY OR SATURDAY NIGHT AND PERSIST THROUGH
EARLY NEXT WEEK. THERE CONTINUE TO BE SIGNIFICANT DIFFERENCES BETWEEN
THE GFS AND ECMWF REGARDING MOISTURE AND PRECIPITATION OVER THE WEEKEND.
WE INCREASED POPS A BIT SUNDAY THROUGH MONDAY THOUGH CAPPED VALUES
AT 40 PERCENT GIVEN THE CONSIDERABLE UNCERTAINTY ON TIMING AND MOISTURE.
THERE IS GREATER CONFIDENCE THAT SKIES WILL BE MOSTLY CLOUDY FOR
MOST OF THE PERIOD AND THAT HIGH TEMPS WILL NOT MAKE IT OUT OF THE
50S.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR THROUGH 06Z THURSDAY. GUSTY WINDS WILL DEVELOP AT BOTH TAF
SITES AROUND SUNSET THIS EVENING AS THE ARCTIC COLD FRONT SWINGS
THROUGH.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS. MAYBE SOME SHOWERS
RETURNING FROM THE ATLANTIC LATE SUNDAY.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR AMZ374 EARLY THIS
EVENING. MARINE BOUNDARY LAYER INSTABILITY WILL SUPPORT GUSTS TO
25 KT ESPECIALLY BEYOND 40 NM. THESE WINDS WILL BE ACCOMPANIED BY
SEAS AS HIGH AS 5-6 FT. WITHIN THE 0-20 NM WATERS AND CHARLESTON
HARBOR...WEST/NORTHWEST WINDS WILL REMAIN CAPPED AT 20 KNOTS OR
LESS TONIGHT...AND SEAS WILL REMAIN 4 FT OR LESS.
WEDNESDAY...AN ARCTIC COLD FRONT MOVING THROUGH THE MARINE ZONES
WEDNESDAY EVENING WILL ADVECT SIGNIFICANTLY COLDER AIR OVER THE
WATERS...WHILE THE PRESSURE GRADIENT TIGHTENS ON THE PERIPHERY OF
STRONG AND EXPANSIVE HIGH PRESSURE ACROSS THE CENTRAL UNITED
STATES. WEST WINDS WEDNESDAY AFTERNOON WILL SURGE AND THEN VEER
TO THE NORTHWEST IN THE WAKE OF THE FRONT. GUSTS TO 35 KT ARE
POSSIBLE ACROSS ALL MARINE ZONES BEGINNING WEDNESDAY EVENING...WHILE
THE HARBOR COULD EXPERIENCE AT LEAST HIGH-END SMALL CRAFT ADVISORY
WINDS. HAVE ISSUED A GALE WATCH FOR THE NEARSHORE AND OFFSHORE SC
AND GA WATERS BEGINNING WEDNESDAY EVENING AND CONTINUING INTO
THURSDAY MORNING. SEAS WILL PEAK AROUND 5 TO 8 FT WITHIN 20 NM AND 9
TO 11 FT 20 TO 60 NM.
THURSDAY THROUGH SUNDAY...CONDITIONS WILL STEADILY IMPROVE BY
MIDDAY THURSDAY...AS THE CENTER OF THE SURFACE HIGH APPROACHES THE
SOUTHEAST STATES AND ALLOWS THE PRESSURE GRADIENT AND COLD
ADVECTION TO RELAX. THERE COULD BE A SHORT PERIOD OF SMALL CRAFT
ADVISORY CONDITIONS THROUGH THURSDAY AFTERNOON...BEFORE
WINDS/SEAS FALL BELOW CRITERIA. ANOTHER FRONT WILL DROP THROUGH
THE AREA FRIDAY NIGHT...WITH HIGH PRESSURE BUILDING NORTH OF THE
WATERS SATURDAY THROUGH EARLY NEXT WEEK. A PROLONGED NORTHEAST
GRADIENT IS EXPECTED TO DEVELOP...WITH INCREASING CHANCES FOR
SMALL CRAFT ADVISORY CONDITIONS BY SUNDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
AMZ350-352-354.
GALE WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
AMZ374.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JRL
MARINE...Hazardous weather outlook, Jan 7, 3:28 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 328 AM EST WED JAN 7 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-080830- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 328 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-080830- INLAND BERKELEY- 328 AM EST WED JAN 7 2015 ...LAKE WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EST THURSDAY FOR LAKE MOULTRIE... ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-080830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 328 AM EST WED JAN 7 2015 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-080830- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 328 AM EST WED JAN 7 2015 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:29 AM EST | Lake Wind Advisory | CHS | Berkeley | 32 hr |
| Jan 7, 3:34 AM EST | Gale Warning | CHS | 32 hr |
Nearby
Wind Chill Advisories in Georgia, 2015Wind Chill Advisories in South Carolina, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.